Alert archive / Connecticut / Tornado Warnings in 2009

Tornado Warning 12, NWS New York, NY

October 3, 2009Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this tornado warning at Oct 3, 2009, 5:15 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2009, 5:15 PM EDT (21:15 UTC)
Expired
Oct 3, 2009, 6:00 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 43 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KOKX 032115
TOROKX
CTC001-009-032200-
/O.NEW.KOKX.TO.W.0012.091003T2115Z-091003T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT SAT OCT 3 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 600 PM EDT...

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  FAIRFIELD...OR 6 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTHEAST
  AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  BRIDGEPORT BY 550 PM...
  STRATFORD...TRUMBULL...6 MILES WEST OF MILFORD AND 8 MILES
  SOUTHWEST OF SHELTON BY 600 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 4138 7323 4125 7295 4120 7302 4120 7304
      4118 7305 4119 7307 4117 7310 4115 7310
      4114 7315 4117 7317 4111 7325 4112 7328
      4110 7334
TIME...MOT...LOC 2115Z 212DEG 9KT 4112 7325

$$

GOODMAN
2 follow-up statements
000 
WWUS51 KOKX 032132
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
532 PM EDT SAT OCT 3 2009

CTC001-009-032200-
/O.CON.KOKX.TO.W.0012.000000T0000Z-091003T2200Z/
FAIRFIELD CT-NEW HAVEN CT-
532 PM EDT SAT OCT 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTH
CENTRAL NEW HAVEN AND FAIRFIELD COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO NEAR BRIDGEPORT...MOVING NORTHEAST AT 20 
MPH.

THE TORNADO WILL BE NEAR...
  STRATFORD AND 6 MILES SOUTHEAST OF TRUMBULL BY 540 PM...
  MILFORD BY 550 PM...
  WOODMONT BY 555 PM...
  ORANGE BY 600 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS POSSIBLE TORNADO. TAKE COVER NOW IF 
YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A 
SAFE PLACE.

&&

LAT...LON 4138 7323 4125 7295 4120 7302 4120 7304
      4118 7305 4119 7307 4117 7310 4115 7310
      4114 7315 4117 7317 4111 7325 4112 7328
      4110 7334
TIME...MOT...LOC 2131Z 219DEG 17KT 4117 7315

$$

GOODMAN
000 
WWUS51 KOKX 032156
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
556 PM EDT SAT OCT 3 2009

CTC001-009-032205-
/O.EXP.KOKX.TO.W.0012.000000T0000Z-091003T2200Z/
FAIRFIELD CT-NEW HAVEN CT-
556 PM EDT SAT OCT 3 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL NEW HAVEN AND FAIRFIELD
COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM IS NOW OVER ORANGE...HAS WEAKENED...AND NO LONGER APPEARS 
CAPABLE OF PRODUCING A TORNADO. HOWEVER...VERY HEAVY RAIN AT THE 
RATE OF UP TO 2 INCHES PER HOUR...AND WIND GUSTS UP TO 45 MPH...ARE 
STILL POSSIBLE AS IT MOVES FARTHER NORTHEAST INTO NEW HAVEN COUNTY. 

LAT...LON 4138 7323 4125 7295 4120 7302 4120 7304
      4118 7305 4119 7307 4117 7310 4115 7310
      4114 7315 4117 7317 4111 7325 4112 7328
      4110 7334
TIME...MOT...LOC 2155Z 219DEG 17KT 4126 7306

$$

GOODMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Oct 3, 3:56 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 3, 3:56 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT SAT OCT 3 2009

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST OF CAPE COD TONIGHT...RESULTING IN A
DRIER AND LESS HUMID DAY ON SUNDAY. BRISK WINDS BEHIND A COLD
FRONT WILL BRING COOLER WEATHER TO THE REGION FOR THE BEGINNING OF
THE WEEK. LOW PRESSURE WILL TRACK THROUGH NORTHERN NEW ENGLAND ON
WEDNESDAY...ALLOWING FOR HIGH PRESSURE TO BUILD IN FOR THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LINE OF CONVECTION CURRENTLY FROM SANDY HOOK TO ERN METRO TO WRN
FFLD COUNTY. THIS LINE WILL SLOWLY PROGRESS E THIS EVE WITH SCT
DEVELOPMENT AHEAD WITH UPR LVL DIVERGENCE AND LOWERING HEIGHTS.
ISOLD BEHIND THE LINE AHEAD OF THE CDFNT...WHICH AT 19Z SHOWS UP
ON MSAS IN TD DEPRESSION AND STREAMLINES...STRETCHING FROM NY
STATE SWD INTO ERN PA. WRMFNT WAS ACROSS NRN CT. WEAK LOW PRES WAS
SET UP ACROSS THE DELMARVA.

POSSIBILITY OF A STRONG CELL BEHIND THE LINE WITH SBCAPE ABOUT
1000 J/KG. ELSWHERE CAPE IS WEAK. MAIN THREAT THIS EVE LOC HVY
RAIN FROM THE MOST ROBUST CELLS...POSSIBLY LEADING TO ADVY
CRITERIA FLOODING.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/...
AS THE JET SLOWLY PROGRESSES EWD OVERNIGHT...LOW PRES NEAR THE
DELMARVA WILL TRACK E OF THE CWA TO A POINT ABOUT 165 MI SE OF
CAPE COD BY 12Z SUN. THIS WILL DRAW THE LLVL MOIST FLOW AWAY FROM
THE CWA AND ALLOW FOR THE CDFNT TO SLIDE THRU BY MRNG...WITH PCPN
ENDING BY 10Z. THE MAIN CONCERN WITH THIS FCST IS THAT THE NAM
DROPS OVER AN INCH OF RA WITH THE MID LVL TROF AND SFC FRONT.
00Z ECMWF SEEMED TO HINT AT THIS FEATURE AS WELL. POPS THEREFORE
NOT AS LOW AS THE GFS AND BLENDED QPF TOWARDS THE NAM. RGEM IS DRY
BUT NO CONFIDENCE IN IT/S PROG SINCE IT PERFORMED POORLY TODAY.

S/W ENERGY CURRENTLY OVER NRN MN WILL ROTATE INTO NERN CONUS SUN
AFTN. THIS MAY SPARK A FEW ISOLD SHRA WITH SOME WEAK INSTABILITY.
TEMPS SLIGHTLY ABV CLIMO WITH CAA STILL UPSTREAM.

CDFNT REACHES THE CWA SUN EVE. ALL MODELS INDICATE A DRY FROPA SO
WILL NOT ALTER THE OFFICIAL FCST. TD/S WILL DROP INTO THE 40S
OVERNIGHT ON A 5-10 KT WNW BREEZE.

BREEZY MON WITH H85 WINDS 25-30KT. OTHERWISE PTCLDY AND SEASONAL
MON AND MON NGT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
VERTICALLY STACKED RIDGE MOVES OVER THE AREA TO START ON TUE...THEN
PASSES TO THE EAST TUE NIGHT AS AN INTENSIFYING UPPER TROUGH AND SFC
LOW MOVE ACROSS THE UPPER GREAT LAKES...SENDING A WARM FRONT NORTH
TOWARD THE AREA. GFS IS LIKELY TOO PROGRESSIVE HERE BUT NOT BY MUCH.
SIDED WITH SLIGHTLY SLOWER NAM/ECMWF...HOLDING ONTO STRONGER NW FLOW
A LITTLE LONGER ON TUE...AND DELAYING HIGH CHANCE/LIKELY POP UNTIL
LATE TUE NIGHT/EARLY WED MORNING WITH WARM FROPA...THEN CHANCE POP
LATER ON FOR DAYTIME WED.

AS THE LOW MOVES ACROSS NEW ENGLAND LATER WED...SFC COLD FRONT MOVES
ACROSS BY LATE DAY...BRINGING CHANCE POP TO AN END ALONG WITH BREEZY
CONDITIONS INTO THU VIA STRONGER POST-FRONTAL PRESSURE GRADIENT AND
LOW LEVEL INSTABILITY/MIXING. A FEW GUSTS UP TO 40 MPH ARE POSSIBLE
WED EVENING IN NYC AND COASTAL SECTIONS/HIGHER ELEVATIONS.

A WEAK HIGH PRESSURE RIDGE BUILDS IN ON THU...FOLLOWED BY ANOTHER
COLD FROPA THU NIGHT. GFS APPEARS TO BE OVER-PHASING TROUGHING IN
WESTERN CANADA WITH A CLOSED LOW IN THE SW STATES...LEADING TO MORE
DOWNSTREAM AMPLIFICATION/GULF MOISTURE INFLUX AND A WET FROPA.
ATTM PREFER FLATTER FLOW ALOFT DEPICTED BY ECMWF AND A DRY FROPA...
FOLLOWED BY COOLER WX FOR SAT...WITH HIGHS BARELY REACHING 60
IN NYC.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A SURFACE FRONT SLOWING MOVING THROUGH FAR EASTERN PA WILL
CONTINUE TO SLIDE EASTWARD. AS A RESULT...EXPECT GENERALLY MVFR
CIGS ACROSS MANY TERMINALS. CONVECTION WILL BE POSSIBLE THIS
AFTERNOON...HOWEVER CONFIDENCE AT THIS TIME IS LOW. OF ANYTHING
DEVELOPS...EXPECT SOME ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS. FOR NOW...WILL ONLY CARRY A CB. ANY THUNDERSTORM
DEVELOPMENT SHOULD END BETWEEN 22Z- 00Z.

FRONTAL SYSTEM MOVES EAST TONIGHT. MVFR OR LOWER VSBY/POSSIBLY
CIGS TONIGHT WITH ABUNDANT RESIDUAL MOISTURE AND WEAK WINDS UNDER
CLEARING SKIES ALOFT.

ANY EARLY MORNING FOG/LOW CIGS ON SUNDAY MORNING DISSIPATE WITH VFR
RETURNING AS HIGH PRESSURE MOVES INTO THE AREA TERMINALS.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...
SUNDAY AFTERNOON - TUESDAY...VFR.
TUESDAY NIGHT - WEDNESDAY...SUB-VFR POSSIBLE.
THURS...VFR.

&&

.MARINE...
SEAS ARE RUNNING 4 FT ON THE OCEAN WITH ALL WINDS BLW SCA
CRITERIA. AS LOW PRES TRACK SE OF THE WATERS TONIGHT...AN INCREASE
IN SWELL IS REASONABLE...ESPECIALLY WITH HUDSON CANYON COMING IN
WITH 6 FT. HAVE THEREFORE GONE WITH A SCA FOR SEAS ON THE ERN 2
OCEAN ZONES THRU SUN.

WNW WINDS COME UP SUN NGT BEHIND A CDFNT. THIS REGIME WILL
CONTINUE INTO MON WITH MRGNL SCA CONDITIONS.

HI PRES BUILDS NWD OVER THE WATERS ON TUE. WINDS AND SEAS ARE
THEREFORE EXPECTED TO REMAIN BLW SCA LVLS.

CONDITIONS JUST SHY OF SCA ON THE OCEAN SHOULD QUIET DOWN FURTHER
TUE INTO WED...BUT THEN AS STRONG LOW PRESSURE MOVES ACROSS NEW
ENGLAND...A TRAILING COLD FROPA FOLLOWED BY STRONG PRESSURE GRADIENT
AND LOW LEVEL INSTABILITY OVER RELATIVELY MILD WATERS MAY LEAD TO
STRONG SCA OR MINIMAL GALES WED NIGHT-THU. WINDS DIMINISH THU
NIGHT...BUT OCEAN SEAS WILL TAKE AT LEAST THAT LONG TO SUBSIDE BELOW
SCA LEVELS.

&&

.HYDROLOGY...
BASIN AVE PCPN OF 1/2 IN OR LESS CAN BE EXPECTED THRU SUN MRNG.
THERE IS A LOW PROBABLITLY OF RAINFALL AMOUNTS OF UP TO 1 IN
ACROSS ERN CT AND ERN LI. THE NEXT CHC FOR SIG PCPN IS TUE NGT
INTO WED IN ASSOCIATION WITH A WRMFNT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT SUNDAY
     FOR ANZ350-353.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...BG
AVIATION...BC
MARINE...BG/JMC
HYDROLOGY...JMC
Hazardous weather outlook, Oct 3, 3:59 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SAT OCT 3 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-041000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
359 PM EDT SAT OCT 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-041000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 PM EDT SAT OCT 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WESTERLY GALES ARE POSSIBLE WEDNESDAY AFTERNOON AND NIGHT BEHIND A
STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Oct 3, 5:05 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
505 PM EDT SAT OCT 3 2009

CTZ005-006-009-010-032200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-
505 PM EDT SAT OCT 3 2009

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHWESTERN NEW
HAVEN COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WESTPORT...OR 6 MILES EAST OF NORWALK...AND
MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR FAIRFIELD BY 515 PM.
  NEAR BRIDGEPORT BY 535 PM.
  NEAR TRUMBULL BY 545 PM.
  NEAR SHELTON BY 600 PM.

PEOPLE IN FAIRFIELD AND SOUTHWESTERN NEW HAVEN COUNTIES...INCLUDING
WESTPORT...FAIRFIELD...BRIDGEPORT...STRATFORD...TRUMBULL...SHELTON...
DERBY AND MONROE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 5:47 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region88 min
Oct 3, 4:26 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region2 hr
Oct 3, 5:40 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region95 min
Oct 3, 7:40 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region20 min

Nearby

Tornado Warnings in Connecticut, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.